Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 103, NWS Northern Indiana

September 18, 2015White County, Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Sep 18, 2015, 10:02 PM EDT for White County, Indiana. It was in force for 43 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2015, 10:02 PM EDT (02:02 UTC)
Expired
Sep 18, 2015, 10:45 PM EDT
In force
43 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County White County, IN

The radar

The Northern Indiana radar (KIWX), 118 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 10:25 PM EDTTSTM WND DMG1 Wnw Indiana Beach, INNUMEROUS TREES AND POWERLINES DOWN ALONG N 400 E TO SHAFER DR
Sep 18, 10:25 PM EDTTSTM WND DMGMonticello, INNUMEROUS TREES AND POWER LINES DOWN.
Sep 18, 10:25 PM EDTTSTM WND GST 64Golden Hill, INOBSERVATION AT WHITE COUNTY AIRPORT
Sep 18, 10:30 PM EDTTSTM WND DMGIdaville, INROOF BLOWN OFF HOG BARN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2015-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2015-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
905 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
497 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

994 
WUUS53 KIWX 190202
SVRIWX
INC181-190245-
/O.NEW.KIWX.SV.W.0103.150919T0202Z-150919T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1002 PM EDT FRI SEP 18 2015

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITE COUNTY IN NORTHWESTERN INDIANA...

* UNTIL 1045 PM EDT

* AT 1001 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR WOLCOTT TO NEAR ATKINSON...MOVING EAST AT 50
  MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WOLCOTT AROUND 1005 PM EDT.
  MONON AROUND 1010 PM EDT.
  MONTICELLO AROUND 1015 PM EDT.
  BROOKSTON AROUND 1030 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE BELL
CENTER...BURNETTSVILLE...IDAVILLE...INDIANA BEACH...SITKA...
CHALMERS...LEE...REYNOLDS...CEDAR POINT AND GOLDEN HILL.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 185 AND 198.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4084 8710 4084 8699 4090 8699 4087 8658
      4074 8658 4074 8675 4072 8675 4071 8676
      4069 8675 4068 8676 4068 8674 4066 8678
      4056 8677 4057 8710
TIME...MOT...LOC 0201Z 272DEG 42KT 4076 8700 4057 8730 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

NWS
2 follow-up statements
365 
WWUS53 KIWX 190225
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1025 PM EDT FRI SEP 18 2015

INC181-190245-
/O.CON.KIWX.SV.W.0103.000000T0000Z-150919T0245Z/
WHITE IN-
1025 PM EDT FRI SEP 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM EDT
FOR WHITE COUNTY...

AT 1024 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MONTICELLO TO 6 MILES WEST OF BROOKSTON...MOVING
EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  MONTICELLO AROUND 1030 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
REYNOLDS...CEDAR POINT...GOLDEN HILL...BURNETTSVILLE...IDAVILLE...
INDIANA BEACH...SITKA...NORWAY...CHALMERS AND BADGER GROVE.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 185 AND 197.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4072 8709 4080 8694 4087 8680 4086 8658
      4074 8658 4074 8675 4072 8675 4071 8676
      4069 8675 4068 8676 4068 8674 4066 8678
      4056 8677 4057 8709
TIME...MOT...LOC 0224Z 264DEG 39KT 4078 8675 4059 8698 

TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
 
$$

NWS
801 
WWUS53 KIWX 190245
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1045 PM EDT FRI SEP 18 2015

INC181-190255-
/O.EXP.KIWX.SV.W.0103.000000T0000Z-150919T0245Z/
WHITE IN-
1045 PM EDT FRI SEP 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR WHITE COUNTY HAS EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4072 8709 4080 8694 4087 8680 4086 8658
      4074 8658 4074 8675 4072 8675 4071 8676
      4069 8675 4068 8676 4068 8674 4066 8678
      4056 8677 4057 8709
TIME...MOT...LOC 0243Z 272DEG 42KT 4078 8675 4059 8698 

$$

NWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 7:52 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Sep 18, 7:52 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
752 PM EDT FRI SEP 18 2015

.SYNOPSIS...
ISSUED AT 735 PM EDT FRI SEP 18 2015

SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT AS A LOW
PRESSURE SYSTEM MOVES INTO THE AREA. LOW TEMPERATURES WILL BE IN
THE 60S. FALL-LIKE WEATHER WILL RETURN FOR SATURDAY...WITH GUSTY
NORTHWEST WINDS AND COOLER TEMPERATURES. HIGHS WILL RANGE FROM 65
TO 74...COOLEST NEAR LAKE MICHIGAN. EXPECT RAIN SHOWERS IN THE
MORNING...THEN DECREASING CLOUDS BY MID AFTERNOON.

&&

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 319 PM EDT FRI SEP 18 2015

SFC FRONTAL WAVE OVER NE KS AS OF 18Z STILL ON TRACK TO DEEPEN
ENE TO SOUTHERN LAKE MI BY 06Z TONIGHT AND LAKE HURON BY 12Z
SATURDAY MORNING IN RESPONSE TO DYNAMIC SHORTWAVE TROUGH
APPROACHING THE WESTERN GREAT LAKES. BULK OF DEEPER
UVM/DEFORMATION WITH THIS FEATURE WILL MAINLY PASS NNW OF THE
LOCAL AREA...ALTHOUGH STILL EXPECT SEVERAL ROUNDS OF CONVECTION
(FOR AREAS MAINLY WEST OF INTERSTATE 69) TONIGHT IN ADVANCE OF A
TRAILING COLD FRONT GIVEN AMPLE PRE-FRONTAL MOISTURE/INSTABILITY.

NEAR TERM TRENDS INTO THE LATE AFTN/EARLY EVE WILL FOCUS ON
CONVECTION ACROSS CENTRAL IL. THIS ACTIVITY DEVELOPED ALONG A
LEFTOVER OUTFLOW BOUNDARY AND SHOULD SPREAD ENE WITH SECONDARY WARM
ADVECTION SURGE. LATEST RADAR/HRRR TRENDS FAVOR WESTERN-NORTHERN
PORTIONS OF THE IWX CWA FOR HIGHER POPS DURING THE 23-02Z PERIOD.
LOCALIZED HEAVY RAIN/LIGHTNING REMAIN THE PRIMARY THREATS GIVEN
LACKING DEEP LAYER SHEAR/FLOW AND MEAGER LAPSE RATES.
ADDITIONAL CONVECTIVE CLUSTERS THEN EXPECTED OVERNIGHT
INTO SATURDAY MORNING ALONG THE TRAILING COLD FRONT. HIGHER
CHANCES/QPF AGAIN FOCUSED ACROSS NW ZONES WITH MORE
PROGRESSIVE/WEAKENING NATURE TO FORCING LIMITING
AMOUNTS/POPS/COVERAGE EAST OF THE INTERSTATE 69 CORRIDOR BY LATER
TONIGHT-SATURDAY MORNING. OTHERWISE...TURNING COOLER AND BREEZY POST-
FRONTAL ON SATURDAY.

&&

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 319 PM EDT FRI SEP 18 2015

BROAD SFC RIDGING WILL EXPAND EWD OUT OF THE PLAINS
THIS WEEKEND BRINGING ABT DECIDEDLY COOLER/MORE NORMAL TEMPS AS
COMPARED TO LT AND HOLD THROUGH MON BFR BREAKING DOWN. LOW AMPLITUDE
TROUGH ASSOCD/W SW DISTURBANCE LIFTING ACRS THE LAKES SHRT TERM WILL
GIVE WAY TO ZONAL FLW FOR A TIME EARLY NXT WEEK FOLLOWED BY
SUBSTANTIAL UPR RIDGING MID-LT PD ALG W/A ERSTWHILE MODERATING TO
BACK ABV NORMAL TEMP TREND.

OTRWS PD XPCD TO REMAIN DRY THROUGH DY7 IN ABSENCE OF ANY RTN GOMEX
FLW AND PERSISTING ANTICYCLONIC RIDGING THROUGH THE OH VALLEY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 735 PM EDT FRI SEP 18 2015

A LOW PRESSURE SYSTEM MOVING INTO THE AREA WILL LEAD TO SHOWERS
AND THUNDERSTORMS TONIGHT. OVERALL...KEPT CONDITIONS MVFR AT
WORST...THOUGH WOULD NOT BE SURPRISED TO SEE A QUICK DROP TO IFR
IN HEAVIER SHOWERS AND STORMS PER LATEST OBSERVATIONS. ATM...WIDESPREAD
SHOWERS AND EMBEDDED THUNDERSTORMS ARE MOVING ACROSS THE NORTHWEST
AND WILL IMPACT KSBN FOR THE NEXT FEW HOURS. ELSEWHERE...SCATTERED
SHOWERS/ISOLATED STORMS HAVE DEVELOPED AND A FEW MAY IMPACT KFWA
THIS EVENING. THERE MAY BE A BRIEF BREAK IN PRECIPITATION LATE
TONIGHT BEFORE THE NEXT BATCH OF SHOWERS AND ISOLATED
THUNDERSTORMS MOVE IN WITH THE COLD FRONT...AROUND 8Z FOR KSBN AND
13Z FOR KFWA. GUSTY WEST TO NORTHWEST WINDS WILL PREVAIL BEHIND
THE FRONT...REACHING UP TO 25 KNOTS AT TIMES THROUGH TOMORROW
AFTERNOON.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...BEACH HAZARDS STATEMENT FROM 4 AM CDT SATURDAY THROUGH SATURDAY
     EVENING FOR INZ003.

MI...BEACH HAZARDS STATEMENT FROM 5 AM EDT SATURDAY THROUGH SATURDAY
     EVENING FOR MIZ077.

OH...NONE.
LM...GALE WARNING FROM 5 AM TO 2 PM EDT SATURDAY FOR LMZ043-046.

&&

SYNOPSIS...MCD
SHORT TERM...STEINWEDEL
LONG TERM...T
AVIATION...MCD

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Sep 18, 4:34 AM EDT, 17 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
434 AM EDT FRI SEP 18 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-191030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
434 AM EDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME STORMS THIS
EVENING INTO EARLY TONIGHT COULD PRODUCE GUSTY WINDS AND HEAVY
RAINFALL...ESPECIALLY ALONG AND NORTHWEST OF A KNOX INDIANA TO
COLDWATER MICHIGAN LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE POSSIBLE SATURDAY MORNING...WITH LOCALLY GUSTY
WINDS AND HEAVY RAIN POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF
ONE INCH AND WIND GUSTS ABOVE 40 MPH.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-191030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
434 AM EDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME STORMS THIS
EVENING COULD PRODUCE WIND GUSTS IN EXCESS OF 30 KNOTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS BOATING AND SWIMMING CONDITIONS ARE LIKELY SATURDAY INTO
SATURDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Sep 18, 6:54 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
654 PM EDT FRI SEP 18 2015

INZ003-004-012-014-182330-
STARKE-MARSHALL-ST. JOSEPH-LA PORTE-
654 PM EDT FRI SEP 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN STARKE...
NORTHWESTERN MARSHALL...SOUTHERN LA PORTE AND SOUTHWESTERN ST. JOSEPH
COUNTIES...

AT 653 PM EDT /553 PM CDT/...A STRONG THUNDERSTORM WAS NEAR KINGSFORD
HEIGHTS...OR 8 MILES NORTH OF KNOX...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KNOX...WALKERTON...NORTH LIBERTY...KINGSFORD HEIGHTS...HAMLET...
KOONTZ LAKE...HANNA...THOMASTON...SOUTH CENTER...SALEM HEIGHTS...
BREMS...GROVERTOWN...DONALDSON...TYNER AND TRACY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4124 8679 4143 8686 4160 8642 4137 8639
TIME...MOT...LOC 2253Z 247DEG 30KT 4141 8667

NWS
Special weather statement, Sep 18, 7:30 PM EDT, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
730 PM EDT FRI SEP 18 2015

INZ004-012-014-190000-
STARKE-MARSHALL-ST. JOSEPH-
730 PM EDT FRI SEP 18 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN STARKE...MARSHALL AND
SOUTHEASTERN ST. JOSEPH COUNTIES...

AT 729 PM EDT /629 PM CDT/...A STRONG THUNDERSTORM WAS OVER
PLYMOUTH...MOVING EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...BREMEN...KNOX...BOURBON...HAMLET...LAKEVILLE...KOONTZ
LAKE...OAK GROVE...LA PAZ...OBER...RUTLAND...INWOOD...LAKE OF THE
WOODS...BURR OAK...WINONA...LINKVILLE...GROVERTOWN...DONALDSON...
HIBBARD AND TYNER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4139 8663 4160 8606 4128 8606 4121 8658
TIME...MOT...LOC 2329Z 247DEG 30KT 4136 8633

NWS
Special weather statement, Sep 18, 8:08 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
808 PM EDT FRI SEP 18 2015

INZ005-016-190045-
KOSCIUSKO-ELKHART-
808 PM EDT FRI SEP 18 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ELKHART AND NORTHERN
KOSCIUSKO COUNTIES...

AT 808 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WAKARUSA TO NEAR MILFORD...AND MOVING EAST AT 30
MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ELKHART...GOSHEN...NAPPANEE...SYRACUSE...DUNLAP...MIDDLEBURY...
WAKARUSA...MILFORD...NORTH WEBSTER...MILLERSBURG...NEW PARIS...
BENTON...LOCKE...LEESBURG...OAKWOOD PARK...FORAKER...WATERFORD
MILLS...DEWART LAKE...LAKE WAWASEE AND JAMES LAKE.

THIS INCLUDES INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 107 AND
108.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4132 8565 4129 8600 4162 8602 4176 8566
TIME...MOT...LOC 0008Z 266DEG 27KT 4157 8595 4137 8594

NWS
Special weather statement, Sep 18, 9:15 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
915 PM EDT FRI SEP 18 2015

MIZ080-190130-
BRANCH-
915 PM EDT FRI SEP 18 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BRANCH COUNTY...

AT 915 PM EDT...A STRONG THUNDERSTORM WAS NEAR UNION CITY...OR 10
MILES WEST OF COLDWATER...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
UNION CITY...GIRARD...SHERWOOD AND HODUNK.

THIS INCLUDES INTERSTATE 69 IN MICHIGAN BETWEEN MILE MARKERS 17 AND
21.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4190 8516 4199 8529 4201 8529 4207 8522
      4207 8484
TIME...MOT...LOC 0115Z 225DEG 37KT 4199 8520

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 18, 8:08 PM EDTSpecial Weather StatementIWXElkhart37 min
Sep 18, 10:31 PM EDTSevere Thunderstorm WarningIWXCass44 min
Sep 18, 11:07 PM EDTSevere Thunderstorm WarningIWXMiami, Wabash53 min
Sep 18, 11:44 PM EDTSpecial Weather StatementIWXHuntington31 min
Sep 19, 12:19 AM EDTSpecial Weather StatementIWXAdams, Wells56 min
Sep 19, 12:57 AM EDTSpecial Weather StatementIWXAdams48 min
Sep 19, 1:55 AM EDTSpecial Marine WarningIWX95 min
Sep 19, 2:12 AM EDTSpecial Weather StatementIWXLaPorte63 min
Sep 19, 2:58 AM EDTSpecial Weather StatementIWXMarshall, Saint Joseph, Starke32 min
Sep 19, 3:01 AM EDTSpecial Weather StatementIWXHuntington, Miami, Wabash59 min
Sep 19, 4:13 AM EDTSpecial Weather StatementIWXAdams, Blackford, Grant, Wells62 min
Sep 19, 12:01 PM EDTSmall Craft AdvisoryIWX11 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.